I had Belotero injected under my eyes 2 and a half years ago, one eye has a blue, fluid filled looking bag under it.

My Dr. said it might be better to wait it out rather than removing. It got a little better but 2 1/2 years later, it flairs up again and gets really big and blue. What do you recommend? I have heard removing it could leave it looking worse.

Doctor Answers 5

Tyndall effect

This is the Tyndall effect. Seek dissolution with Vitrase.

Dr H Karamanoukian
#RealSelf100 Member

Blue fluid filled bag under the eyes

Fillers under the eyelids are very tricky to inject well and just as hard to manage once they are in there. When people say that it flairs up every few weeks or months, then it is generally advisable to dissolve it out. Juvederm is the most likely to cause that sort of inflammation, but I've seen it with Restylane and Belotero. I've also seen it 8-10 years after being injected that someone develops inflammation. So 2 years is not surprising. 

Dan Landmann, MD
Ridgewood Oculoplastic Surgeon
5.0 out of 5 stars 34 reviews

Belotero and Side Effects

I would recommend that you see if more product can be reversed with Vitrase. I have seen these reactions last longer then expected.  Lasers, Microneedling, and all other treatments will be a waste of your money and time.  Please keep us posted and consult an expert with cosmetic injections to inject this delicate under eye area.  Best, Dr. Green

Eye Wrinkles and Bags -- Combination of Lasers, Fillers, Needling, Skin Care

Eye wrinkles need a combination of fillers, lasers and skin care.  If you are swollen from fillers that should be reversed and treated with venus legacy.  Once improved this can be reinjected with fillers or treated with lasers or both to get the best improvement.  Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Under Eyes Blue, Swollen after Belotero

While hyaluronic acids (HAs) such as #Belotero should not last more than a year under the eyes, we find that these products can last several years.  I have seen #Juvederm last 9 years in a physician who was injected in the under eye (tear trough) area.  

In your case, you may have residual, superficial product that is causing a Tyndall effect and edema.  I suggest treating the specific area with hyaluronidase to see if you have improvement.  You will typically notice an improvement within 20 to 60 minutes if the Belotero is the cause of the bluish discoloration and edema.  

Another possible cause for your described symptoms is a vein that is located under the eye.  If this is case, please consult with a dermatologic or plastic surgeon laser specialist to inquire if you are a candidate for treatment with a long pulse Nd:YAG laser. 

Best of luck,
Suneel Chilukuri, M.D.
Houston, TX

Suneel Chilukuri, MD
Houston Dermatologic Surgeon
4.9 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.